MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the suspect device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an epic biliary endoscopic stent has been implanted to treat a severe malignant stenosis in the distal bile duct during a biliary stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was mildly tortuous and was not dilated prior to stent placement.The complainant stated "the stent was placed under severe condition where distance from the papilla could not be taken".According to the complainant, during stent deployment, the thumbwheel was rotated but the stent was unable to release easily.Reportedly, when the thumb wheel delivery was close to nearly half completed, release suddenly started and the stent jumped about 1.5 mm and moved into the bile duct.The stent remains implanted and a different stent was implanted slightly out of the papilla to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9459928
Report Number3005099803-2019-05943
Device Sequence Number3091041
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572330
Device Catalogue Number7233
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1